Illinois, 2011Lightning Strike in Illinois, June 5, 2011
June 5, 2011 · NWS PAH · 1 event in 1 county or zone
A mesoscale convective system that originated over the Mid-Mississippi Valley moved east-southeast across southern Illinois. The system moved along the northern periphery of a 500 mb ridge that was centered over the Tennessee Valley and southern Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system that originated over the Mid-Mississippi Valley moved east-southeast across southern Illinois. The system moved along the northern periphery of a 500 mb ridge that was centered over the Tennessee Valley and southern Plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 5, 6:12 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 5, 6:12 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
712 AM CDT SUN JUN 5 2011
.UPDATE...
JUST SENT OUT GRID AND PUBLIC PRODUCT UPDATES TO ACCOUNT FOR
THE CONVECTION MAKING ITS WAY TOWARD SE IL/SW IN/NW KY. RAISED
POPS INTO THE LIKELY CATEGORY...AS THE WELL ORGANIZED CONVECTION
SHOULD HOLD TOGETHER AND MOVE INTO THE CWFA. THE BEST CHANCE
WILL BE ALONG THE I-64 CORRIDOR AND NORTH AND EAST. OTHERWISE
THE POPS WERE LEFT PRETTY MUCH ALONE FARTHER SOUTH AND WEST
INTO FAR WEST KENTUCKY AND SOUTHEAST MISSOURI. DID ADJUST CLOUD
COVER AS WELL...BUT DID NOT ADJUST TEMPS YET. THE KEVV TRI-STATE
AREA WILL NEED TO BE MONITORED THOUGH FOR TEMP ADJUSTMENTS
THROUGH THE DAY. BELOW...IS THE ORIGINAL DISCUSSION FROM EARLIER
AND THE UPDATED 12Z AVIATION DISCUSSION.
&&
.DISCUSSION...
CONVECTION ALREADY STARTING TO FIRE UP OVER NORTH CENTRAL MISSOURI
EARLY THIS MORNING...IN RESPONSE TO A MID LEVEL WAVE. THROUGH THE
DAY...AS MID LEVEL HEIGHTS FALL AND A WEAK COLD FRONT BACK DOORS
THE REGION FROM THE EAST...WILL CONTINUE WITH OUR CHANCE POPS FOR
SHOWERS AND STORMS...WITH HIGHEST POPS KEVV TRI-STATE TO LOWEST
POPS OZARK FOOTHILL REGION OF SE MISSOURI. GIVEN THE NEW SPC DAY
1 SLIGHT RISK COVERS MOST OF THE CWFA...WHICH MAY BE A TAD OVER
DONE...AND THE FACT THE GENERAL THUNDER LINE EXTENDS WEST OF OUR
CWFA...WILL GO AHEAD WITH SLIGHT CHANCE POPS ALL THE WAY THROUGH
SE MISSOURI AS WELL. IF NOTHING ELSE...CONVECTION TO THE EAST
COULD PRODUCE OUTFLOW WEST OF THE ACTUAL SYNOPTIC BOUNDARY AND
PROVIDE ADDITIONAL SUPPORT FOR ISOLD TSRA. AM NOT SOLD WE WILL
SEE ANYTHING WEST OF THE MISSISSIPPI AT THIS TIME...BUT INCLUDING
A SLIGHT CHANCE POP SEEMS WARRANTED.
KEPT A VERY SLIGHT CHANCE POP IN THROUGH THE EARLY EVENING...THEN
DRY OVERNIGHT. THE FRONT WILL ALREADY BEGIN TO RETREAT NE AND OUT
OF THE AREA BY MONDAY. NONE OF THE MODELS SUPPORT ENOUGH MOISTURE
FOR CONVECTION AT THIS TIME INTO MONDAY. IF NOTHING ELSE...THE
CHANCE IS AOB 10 PERCENT.
NOT MUCH NEW TO REPORT FOR THE REST OF THE FORECAST. BUILDING
UPPER RIDGE MEANS BACK TO THE HEAT TUESDAY AND WEDNESDAY. HEIGHTS
ARE NOT FORECAST TO BE AS HIGH AS YESTERDAY. BUT MID 90S STILL
LOOKS LIKELY. THE RIDGE IS FORECAST BY SEVERAL LONG RANGE MODELS
TO BREAK DOWN THURSDAY AND BEYOND. WE WILL CONTINUE WITH OUR SMALL
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THIS TIME FRAME.
&&
.AVIATION...
EARLY MORNING HAZE AND FOG WILL BURN OFF...THEN ATTENTION WILL TURN
TO CONVECTIVE POTENTIAL. CLUSTERS OF STORMS THAT WERE NORTH OF KSTL
AROUND SUNRISE WILL LIKELY PRODUCE OUTFLOW BOUNDARIES THAT WILL
SERVE TO INITIATE NEW STORMS. ALTHOUGH THE EVOLUTION OF THIS PROCESS
IS LIKELY TO BE HAPHAZARD...IT APPEARS THE HIGHEST POTENTIAL FOR
CONVECTION WILL BE DURING THE AFTERNOON AND MORE TOWARD THE
KEVV/KOWB TAF SITES. STORMS WILL DIMINISH WITH LOSS OF DAYTIME
HEATING AFTER DARK. SOME LIGHT FOG IS AGAIN LIKELY TOWARD SUNRISE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
AVIATION...MY
Hazardous weather outlook, Jun 5, 2:28 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
328 AM CDT SUN JUN 5 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
328 AM CDT SUN JUN 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS ALL OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA AND WESTERN KENTUCKY INCLUDED IN A SLIGHT RISK
AREA FOR SEVERE THUNDERSTORMS. IN SOUTHEAST MISSOURI...THE SLIGHT
RISK AREA IS EAST OF HIGHWAY 67. THE MAIN HAZARD IS DAMAGING WINDS.
MARGINALLY SEVERE HAIL CANNOT BE RULED OUT. THE BEST CHANCE FOR
THE OCCURRENCE OF SEVERE STORMS IS FROM MIDDAY THROUGH EARLY
EVENING.
HEAT INDEX VALUES OVER SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY
WILL TOP OUT BETWEEN 95 AND 100.
REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON
AREA RIVER FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON HEAT INDEX VALUES WILL TOP OUT IN THE UPPER 90S TO
AROUND 100 DEGREES MONDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...THOUGH ISOLATED
STRONG STORMS CANNOT BE RULED OUT.
REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON
AREA RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.
In the hours before
Local storm report, Jun 5, 9:24 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1024 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM TSTM WND GST EVANSVILLE 37.98N 87.54W
06/05/2011 M0 MPH VANDERBURGH IN TRAINED SPOTTER
55 MPH WIND ON EVANSVILLE RIVERFRONT.
&&
DPLocal storm report, Jun 5, 9:26 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1026 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM TSTM WND GST 1 SE EVANSVILLE 37.97N 87.53W
06/05/2011 E0 MPH VANDERBURGH IN TRAINED SPOTTER
50 TO 60 MPH WINDS - SE OF EVANSVILLE.
&&
DPLocal storm report, Jun 5, 9:29 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1029 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND GST 1 W DARMSTADT 38.09N 87.59W
06/05/2011 M67 MPH VANDERBURGH IN TRAINED SPOTTER
&&
PSLocal storm report, Jun 5, 9:31 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1031 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL EVANSVILLE 37.98N 87.54W
06/05/2011 E1.00 INCH VANDERBURGH IN TRAINED SPOTTER
UP TO QUARTER SIZE HAIL ON THE WEST SIDE OF EVANSVILLE.
FROM CHANNEL 14.
&&
PSLocal storm report, Jun 5, 9:43 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1043 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM NON-TSTM WND DMG EVANSVILLE 37.98N 87.54W
06/05/2011 VANDERBURGH IN PUBLIC
REPORT OF POWER LINES DOWN IN THE 1200 BLOCK OF SOUTH
HARLEN AVE AND BELLEMEADE AVE. RELAYED BY WEHT.
1037 AM TSTM WND DMG EVANSVILLE 37.98N 87.54W
06/05/2011 VANDERBURGH IN PUBLIC
REPORTS OF POWER LINES DOWN IN THE 1200 BLOCK OF SOUTH
HARLEN AVE. AND BELLEMEADE AVE. RELAYED BY WEHT.
&&
PSLocal storm report, Jun 5, 9:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1053 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL NEWBURGH 37.95N 87.40W
06/05/2011 E0.75 INCH WARRICK IN TRAINED SPOTTER
PLUS 50 MPH WINDS
&&
PSLightning, Gallatin
- When
- June 5, 10:00 AM CST
- Where
- Gallatin County, Shawneetown
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 37.700, -88.130
A lightning strike was suspected as the cause of a fertilizer warehouse fire in Old Shawneetown. The building was a total loss. Lightning was the prime suspect because a power pole next to the building appeared to have been struck.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 5 to 30, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Texas, June 5, 20113 injured · $97,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$203,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 5, 20111 injured · $90,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Alabama, June 5, 20111 injured · $68,000 · 1 in hail · 14 events
- Hail in Iowa, June 5, 2011$120,000 · 3 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 5, 2011$70,000 · 75 kt wind · 18 events
- Hail and Damaging Winds in Indiana, June 5, 2011$55,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$31,000 · 1 in hail · 15 events
- Hail and Damaging Winds in South Carolina, June 5, 20111 injured · 1.75 in hail · 28 events
- Damaging Winds in Kentucky, June 5, 2011$42,000 · 61 kt wind · 6 events
- Hail and Damaging Wind in Texas, June 5, 2011$41,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316374.